Alert archive / North Carolina / Tornado Warnings in 2010
Tornado Warning 12, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Mar 28, 2010, 11:26 PM EDT for 4 counties in North Carolina. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2010, 11:26 PM EDT (03:26 UTC)
- Expired
- Mar 29, 2010, 12:15 AM EDT
- In force
- 49 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Alamance County, NC, Durham County, NC, Orange County, NC, Person County, NC
The radar
The Raleigh/Durham radar (KRAX), 84 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 11:55 PM EDT | TORNADO | 12 Se Roxboro, NC | TREES DOWN AND POWER OUT IN THE MORIAH AREA...ALONG HELENA-MORIAH ROAD. PUBLIC REPORTED A ROARING SOUND. |
| Mar 28, 11:59 PM EDT | TORNADO | 2 Sse Surl, NC | NUMEROUS TREES DOWN ALONG WITHB POWERLINES ALONG STONEY MOUNTAIN ROAD AND INTERSECTION OF MT HARMONY CHURCH ROAD AND MEDFORD OAKLEY RD. |
| Mar 29, 12:00 AM EDT | TSTM WND DMG | 2 E Efland, NC | 5 TREES DOWN - 4 ON BRUSHY COOK ROAD AND 1 ON THE I85/I70 CONNECTOR ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 10:58 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 3.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 443 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
523
WFUS52 KRAH 290326
TORRAH
NCC001-063-135-145-290415-
/O.NEW.KRAH.TO.W.0012.100329T0326Z-100329T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1126 PM EDT SUN MAR 28 2010
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* TORNADO WARNING FOR...
NORTH CENTRAL DURHAM COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA
NORTHEASTERN ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA
SOUTHWESTERN PERSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1215 AM EDT
* AT 1124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO OVER MEBANE...OR 7 MILES EAST OF GRAHAM...MOVING NORTHEAST
AT 35 MPH. QUARTER SIZED HAIL AND DAMAGING WINDS IN EXCESS OF 58
MPH ARE ALSO LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CARR...
SCHLEY...
BUSHY FORK...ROUGEMONT...
SURL...ROXBORO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.
PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN RALEIGH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT MONDAY MORNING FOR
CENTRAL NORTH CAROLINA.
&&
LAT...LON 3628 7880 3624 7881 3598 7926 3611 7936
3624 7926 3624 7916 3638 7916 3650 7906
TIME...MOT...LOC 0326Z 229DEG 32KT 3611 7925
$$
773 follow-up statements
760
WWUS52 KRAH 290334
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1134 PM EDT SUN MAR 28 2010
NCC001-290342-
/O.CAN.KRAH.TO.W.0012.000000T0000Z-100329T0415Z/
ALAMANCE NC-
1134 PM EDT SUN MAR 28 2010
...THE TORNADO WARNING FOR NORTHEASTERN ALAMANCE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF ALAMANCE
COUNTY. THUS... THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM
TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE
IN RALEIGH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT MONDAY MORNING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3650 7906 3628 7880 3624 7881 3602 7926
3624 7926 3624 7916 3638 7916
TIME...MOT...LOC 0332Z 229DEG 32KT 3614 7920
$$
NCC063-135-145-290415-
/O.CON.KRAH.TO.W.0012.000000T0000Z-100329T0415Z/
DURHAM NC-ORANGE NC-PERSON NC-
1134 PM EDT SUN MAR 28 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR
SOUTHWESTERN PERSON...NORTHERN ORANGE AND NORTH CENTRAL DURHAM
COUNTIES...
AT 1129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES SOUTH OF
CARR...OR 8 MILES NORTHWEST OF HILLSBOROUGH...MOVING NORTHEAST AT 35
MPH.
HAZARDS IN THE WARNING INCLUDE...
A TORNADO...
QUARTER SIZED HAIL...
OTHER DAMAGING WINDS IN EXCESS OF 58 MPH...
LOCATIONS IN THE PATH OF THE STORM INCLUDE... SCHLEY...BUSHY
FORK...ROUGEMONT... AND SURL.
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.
IF YOU OBSERVED A TORNADO...DAMAGING WINDS...OR LARGE HAIL...PLEASE
NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT MONDAY MORNING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3650 7906 3628 7880 3624 7881 3602 7926
3624 7926 3624 7916 3638 7916
TIME...MOT...LOC 0332Z 229DEG 32KT 3614 7920
$$
77344
WWUS52 KRAH 290345
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1145 PM EDT SUN MAR 28 2010
NCC063-135-145-290415-
/O.CON.KRAH.TO.W.0012.000000T0000Z-100329T0415Z/
DURHAM NC-ORANGE NC-PERSON NC-
1145 PM EDT SUN MAR 28 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR
SOUTHWESTERN PERSON...NORTHEASTERN ORANGE AND NORTH CENTRAL DURHAM
COUNTIES...
AT 1143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR SCHLEY...OR 9
MILES NORTH OF HILLSBOROUGH...MOVING NORTHEAST AT 45 MPH.
HAZARDS IN THE WARNING INCLUDE...
A TORNADO...
QUARTER SIZED HAIL...
OTHER DAMAGING WINDS IN EXCESS OF 58 MPH...
LOCATIONS IN THE PATH OF THE STORM INCLUDE...ROUGEMONT AND MORIAH.
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.
IF YOU OBSERVED A TORNADO...DAMAGING WINDS...OR LARGE HAIL...PLEASE
NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT MONDAY MORNING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3650 7906 3628 7880 3627 7880 3624 7881
3609 7911 3624 7916 3638 7916
TIME...MOT...LOC 0345Z 243DEG 37KT 3620 7903
$$
77430
WWUS52 KRAH 290412
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1212 AM EDT MON MAR 29 2010
NCC063-135-145-290422-
/O.EXP.KRAH.TO.W.0012.000000T0000Z-100329T0415Z/
DURHAM NC-ORANGE NC-PERSON NC-
1212 AM EDT MON MAR 29 2010
...THE TORNADO WARNING FOR SOUTHWESTERN PERSON...NORTHEASTERN ORANGE
AND NORTH CENTRAL DURHAM COUNTIES EXPIRES AT 1215 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM
TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE
IN RALEIGH.
WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT MONDAY MORNING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3650 7906 3628 7880 3627 7880 3624 7881
3609 7911 3624 7916 3638 7916
TIME...MOT...LOC 0412Z 243DEG 37KT 3633 7872
$$
BLAESWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Mar 28, 10:25 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Mar 28, 10:25 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1025 PM EDT SUN MAR 28 2010 .SYNOPSIS... A STRONG STORM SYSTEM WILL APPROACH THE REGION FROM THE WEST TONIGHT. A WARM FRONT WHICH HAS LIFTED NORTH ACROSS MUCH OF THE AREA WILL BECOME STATIONARY OVER THE NORTHWEST PIEDMONT AND SOUTHERN VIRGINIA. THE STORM SYSTEM WILL MOVE NORTHEAST ACROSS CENTRAL NORTH CAROLINA TONIGHT AND MONDAY MORNING RESULTING IN PERIODS OF HEAVY RAIN AND GUSTY WINDS. THE UPPER LEVEL LOW WILL FOLLOW THE STORM ON MONDAY AFTERNOON AND EVENING KEEPING THE WEATHER UNSETTLED. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1010 PM SUNDAY... 00Z UPPER AIR ANALYSIS DEPICTS CENTRAL NC IN A STRONG UPPER DIVERGENCE AREA AS A RESULT OF A 125+ KT JET CROSSING THE NORTHERN GULF COAST. AT 850MB...LOW LEVEL CONFLUENCE ZONE STRETCHES SOUTH CENTRAL VA SOUTHWESTWARD TO NEAR THE CLT AREA. MEANWHILE WATER VAPOR IMAGERY DEPICTS NEXT VORT MAXIMA ROTATING THROUGH THE BASE OF THE UPPER TROUGH AND WILL LIFT E-NE TOWARD THE CAROLINAS AFTER 06Z. FINALLY THE NEAR SURFACE BOUNDARY IN WHICH TORNADIC CELLS HAVE DEVELOPED WAS SHIFTING SLOWLY SE. THE APPROACH OF UPPER LEVEL VORTICITY WILL CAUSE STORMS TO DEVELOP TO MULTI-CELLULAR LINES WITH THE MAIN SEVERE THREAT DAMAGING STRAIGHT LINE WINDS. DUE TO THE STRONG 0-1KM STORM RELATIVE HELICITY (IN EXCESS OF 150M2/S2) OVER THE REGION AS WELL AS THE NEAR SURFACE BOUNDARY ...ISOLATED TORNADOES CANNOT BE RULED OUT. THIS SWEET SPOT OF HELICITY SHIFTS INTO THE COASTAL PLAIN AFTER 06Z. THUS...EXPECT SEVERE WEATHER THREAT TO SHIFT E-SE WITH TIME FROM THE WESTERN PIEDMONT INTO THE EASTERN PIEDMONT/SANDHILLS AND COASTAL PLAIN AFTER 2 AM. AM A BIT CONCERN FOR POTENTIAL FOR FLASH FLOODING AS LOW LEVEL CONFLUENCE ZONE WILL ONLY SHIFT SLOWLY SE. A SPOTTER NORTH OF GSO REPORTED NEARLY 3 INCHES OF RAIN BETWEEN 830-930 PM. SINCE LOW LEVEL FOCUS EXPECTED TO GRADUALLY SHIFT E-SE WITH TIME...WILL NOT ISSUE A FLASH FLOOD WATCH AT THIS TIME BUT DO EXPECT LOCALLY HEAVY RAIN. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 320 PM SUNDAY... CONVECTIVE LINE SHOULD BE EXITING THE COASTAL SECTIONS MONDAY MORNING WITH THE SEVERE THREAT RAPIDLY WINDING DOWN AS LOW-LEVEL JET AND ASSOCIATED IMPRESSIVE (+30KT 0-1KM SHEAR) LOW-LEVEL KINEMATIC WIND FIELD SHIFTS OFFSHORE. A BRIEF LULL IN SHOWER COVERAGE THROUGH THE LATE MORNING AND INTO THE EARLY AFTERNOON HOURS BEFORE DAYTIME HEATING AND RESULTANT DESTABILIZATION(~500 J/KG) WILL SUPPORT CONVECTIVE RE-DEVELOPMENT AS UPPER LOW PIVOTS OVER THE AREA. WILL CARRY A CHANCE OF SHOWERS WELL INTO THE EVENING HOURS WITH ISOLATED THUNDER POSSIBLE ACROSS THE CENTRAL PIEDMONT AND COASTAL SECTIONS WHERE MODELS SHOW BEST INSTABILITY. SHOWER COVERAGE AND PROBABILITY SHOULD BEGIN TO DIMINISH ACROSS THE AREA FROM SW TO NE ACROSS THE AREA TUESDAY MORNING AND INTO THE AFTERNOON AS WRAP AROUND DEFORMATION ZONE LIFTS NORTH OF THE AREA. DIFFICULT HIGH TEMPERATURE FOR MONDAY...BUT MODEL SOUNDINGS SUGGEST WE COULD SEE SOME SUBSTANTIAL BREAKS BEHIND THE EXITING CONVECTIVE LINE. HIGHS IN THE LOWER 60S NW TO AROUND 70 EAST. MUCH COOLER MONDAY NIGHT(COMPARED TO PREVIOUS NIGHT)...DESPITE THE CLOUDS AND RAIN SHOWERS. LOWS IN THE LOWER TO MID 40S. ONE LAST BELOW NORMAL TEMPERATURE DAY ON TUESDAY AS THE COLD UPPER TROUGH LIFTS SLOWLY UP THE MID-ATLANTIC/SOUTHERN NEW ENGLAND COAST. HIGHS 60 TO 65. LOWS TUESDAY NIGHT UNDER CLEARING SKIES IN THE UPPER 30S TO LOWER 40S. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 320 PM SUNDAY... MIDWEEK ON WILL BE DOMINATED BY HIGH AMPLITUDE RIDGING OVER THE REGION...IN RESPONSE TO AN EVOLUTION OF A CLOSED LOW OVER THE SOUTHWEST CONUS. TEMPERATURES WILL SOAR TO WELL BELOW NORMAL WITH AFTERNOON READINGS WELL INTO THE LOWER TO MID 80S FRIDAY AND INTO THE WEEKEND. A GOOD 30 TO 35 F DEGREE DIURNAL VARIATION WITH OVERNIGHT LOWS AS STRONG RADIATIONAL COOLING IS EXPECTED. LOWS IN THE 40S...GRADUALLY MODERATING INTO THE LOWER 50S. WHILE THERE ARE SOME TIMING DIFFERENCES WITH HOW/WHEN THE LONG RANGE MODEL SOLUTIONS HANDLE THE EASTWARD PROGRESSION OF THE UPPER LOW...RAIN CHANCES LOOK TO HOLD OFF UNTIL EARLY NEXT WEEK. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 130 PM SUNDAY... VFR CONDITIONS ARE CURRENTLY IN PLACE OVER THE EASTERN HALF OF THE FORECAST AS SOME MIXING WAS ABLE TO OCCUR TODAY. HOWEVER...THE NORTHWEST PIEDMONT HAS HAD MVFR CEILINGS FOR MOST OF THE DAY AND THESE MVFR CEILINGS ARE EXPECTED TO OVERSPREAD THE AREA THROUGHOUT THE AFTERNOON AND EVENING HOURS. CONDITIONS ARE EXPECTED TO DETERIORATE (IFR TO LIFR CIGS) FROM WEST TO EAST...WITH PERIODS OF RAIN THIS EVENING AND OVERNIGHT AHEAD OF A STRONG STORM SYSTEM. THERE WILL ALSO BE A CHANCE OF THUNDER THIS EVENING AND OVERNIGHT WITH A 15-30KT SURFACE WIND FROM THE SOUTH. SHOWERS WILL BE POSSIBLE THROUGHOUT THE DAY ON MONDAY AS THE UPPER LOW MOVES OVERHEAD. MVFR CIGS/VSBYS GENERALLY EXPECTED. SHOWER CHANCES/MVFR CIGS WILL CONTINUE INTO MONDAY NIGHT WITH THE MID/UPPER LOW. BY TUESDAY...THE UPPER LOW WILL MOVE OUT TO SEA AND STRONG MID LEVEL RIDGING/SURFACE HIGH PRESSURE WILL MOVE INTO THE REGION. THE WILL RESULT IN VFR CONDITIONS FOR THE REMAINDER OF THE WEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BADGETT NEAR TERM...WSS SHORT TERM...CBL LONG TERM...CBL AVIATION...KRR/BADGETT
Hazardous weather outlook, Mar 28, 11:07 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1107 PM EDT SUN MAR 28 2010 NCZ007>011-022>028-038>043-073>078-083>086-088-089-291000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1107 PM EDT SUN MAR 28 2010 ...TORNADO WATCH 39 IN EFFECT UNTIL 5 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THERE IS A RISK OF SEVERE THUNDERSTORMS THROUGH THE OVERNIGHT HOURS. A FEW THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO WILL BE POSSIBLE OVERNIGHT...MAINLY OVER THE SANDHILLS AND THE COASTAL PLAIN. THE MAIN HAZARD OVERNIGHT WILL BE DAMAGING WIND GUSTS AS THE THUNDERSTORMS ARE EXPECTED TO EVOLVE INTO A LINE THAT WILL MOVE THROUGH THE REGION BEFORE DAYBREAK MONDAY. WINDS MAY BRIEFLY GUST TO 60 MPH WITH THIS LINE. NIGHTTIME TORNADOES ARE EXTREMELY DANGEROUS. OVER EIGHTY PERCENT OF ALL TORNADO DEATHS IN NORTH CAROLINA OCCUR AT NIGHT. BEFORE GOING TO BED...CHECK LOCAL RADIO OR TELEVISION FOR THE LATEST WEATHER INFORMATION. HAVING A NOAA WEATHER RADIO READY TO ALERT YOU TO WARNINGS AT NIGHT COULD SAVE YOUR LIFE. ALSO HEAVY RAINFALL OF 1 TO 3 INCHES COULD PRODUCE FLASH FLOODING IN FLOOD PRONE AREAS...PARTICULARLY IN URBAN AND LOW-LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ021-291000- FORSYTH- 1107 PM EDT SUN MAR 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. AREAS OF RAIN WILL CONTINUE OVERNIGHT BUT THE THREAT FOR SEVERE STORMS HAS SHIFTED TO THE EAST AND SOUTH OF THE REGION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Mar 28, 7:56 PM EDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
756 PM EDT SUN MAR 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TORNADO 8 SW LEXINGTON 35.73N 80.36W
03/28/2010 DAVIDSON NC TRAINED SPOTTER
ROOF DAMAGED AT WAREHOUSE NEAR CLARK ROAD AND I-85.
DEBRIS SCATTERED ON FIELD.
&&
CARROLLLocal storm report, Mar 28, 7:59 PM EDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
759 PM EDT SUN MAR 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM TORNADO 2 WNW HIGH POINT 35.99N 80.02W
03/28/2010 GUILFORD NC EMERGENCY MNGR
GUILFORD COUNTY EMERGENCY MANAGER CONFIRMED 20 STURDY
HOMES DAMAGED NORTH OF HIGH POINT.
&&
CARROLLSpecial weather statement, Mar 28, 8:37 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 837 PM EDT SUN MAR 28 2010 NCZ021-038-290115- DAVIDSON-FORSYTH- 837 PM EDT SUN MAR 28 2010 ...STRONG THUNDERSTORMS WILL MOVE ACROSS FORSYTH AND NORTHERN DAVIDSON COUNTIES THROUGH 915 PM EDT... AT 836 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER ARCADIA...OR ABOUT 11 MILES SOUTHWEST OF WINSTON-SALEM...MOVING NORTHEAST AT 45 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WINSTON-SALEM...SEDGE GARDEN...WALKERTOWN...AND...KERNERSVILLE. HAZARDS INCLUDE... PENNY SIZE HAIL. GUSTY WINDS OF 35 TO 45 MPH. DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING. 77
Local storm report, Mar 28, 8:49 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
849 PM EDT SUN MAR 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM TORNADO 4 NW HIGH POINT 36.02N 80.04W
03/28/2010 FORSYTH NC TRAINED SPOTTER
SKYWARN SPOTTER REPORTED 3 INJURIES AND EXTENSIVE TREE
DAMAGE AS WELL AS ROOFS RIPPED OFF OF SEVERAL BUILDINGS
NEAR THE INTERSECTION OF OLD MILL ROAD AND SKEET CLUB
ROAD IN HIGH POINT.
&&
CARROLLSpecial weather statement, Mar 28, 10:44 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1044 PM EDT SUN MAR 28 2010 NCZ007-290330- PERSON- 1044 PM EDT SUN MAR 28 2010 ...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN PERSON COUNTY THROUGH 1130 PM EDT... AT 1044 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF CONCORD...OR ABOUT OVER MILTON...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CONCORD AND HYCO LAKE. HAZARDS INCLUDE... HALF INCH DIAMETER SIZE HAIL. GUSTY WINDS OF 40 TO 50 MPH. HEAVY RAINFALL AND MINOR FLOODING. DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. 77
Special weather statement, Mar 28, 11:07 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1107 PM EDT SUN MAR 28 2010 NCZ007-022>025-039-040-290430- ALAMANCE-CHATHAM-DURHAM-GUILFORD-ORANGE-PERSON-RANDOLPH- 1107 PM EDT SUN MAR 28 2010 ...STRONG THUNDERSTORMS WILL MOVE ACROSS PERSON...GUILFORD... ALAMANCE...ORANGE...DURHAM...RANDOLPH AND CHATHAM COUNTIES THROUGH MIDNIGHT EDT... AT 1105 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM AROUND UNION RIDGE TO SEAGROVE... MOVING EAST AT 40 MPH. LOCATIONS LIKELY TO BE AFFECTED BY THESE STORMS INCLUDE BURLINGTON... SILER CITY... LIBERTY... AND ASHEBORO. HAZARDS INCLUDE... PEA SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. GIH
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 8:12 PM EDT | Tornado Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 48 min |
| Mar 28, 8:39 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford, Randolph | 4 hr |
| Mar 28, 8:45 PM EDT | Tornado Warning | RAH | Davidson, Forsyth | 29 min |
| Mar 28, 8:52 PM EDT | Tornado Warning | RAH | Person | 23 min |
| Mar 28, 8:57 PM EDT | Tornado Warning | RAH | Guilford | 37 min |
| Mar 28, 9:31 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 44 min |
| Mar 28, 9:34 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
| Mar 28, 9:39 PM EDT | Tornado Warning | RAH | Person | 36 min |
| Mar 28, 10:21 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 54 min |
| Mar 28, 10:26 PM EDT | Tornado Warning | RAH | Alamance, Guilford | 34 min |
| Mar 28, 11:21 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Durham, Orange, Person | 54 min |
| Mar 28, 11:56 PM EDT | Tornado Warning | RAH | Durham, Granville, Person | 34 min |
| Mar 28, 11:58 PM EDT | River Flood Warning | RAH | Alamance | 35 hr |
| Mar 28, 11:58 PM EDT | River Flood Warning | RAH | Chatham | 35 hr |
| Mar 29, 12:24 AM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
| Mar 29, 12:38 AM EDT | Areal Flood Advisory | RAH | Durham, Granville, Orange | 4 hr |
| Mar 29, 3:24 AM EDT | Areal Flood Advisory | RAH | Franklin, Harnett, Johnston, Nash, Wake | 3 hr |
| Mar 29, 6:29 AM EDT | Areal Flood Advisory | RAH | Edgecombe, Johnston, Nash, Wayne, Wilson | 3 hr |
| Mar 29, 8:43 AM EDT | Areal Flood Warning | RAH | Edgecombe, Johnston, Nash, Wilson | 3 hr |
| Mar 29, 10:26 AM EDT | River Flood Warning | RAH | Johnston | 37 hr |
| Mar 29, 10:36 AM EDT | River Flood Warning | RAH | Edgecombe, Nash | 24 hr |
| Mar 29, 11:59 AM EDT | Areal Flood Warning | RAH | Johnston, Nash | 2 hr |
Nearby
Tornado Warnings in North Carolina, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.